Pain

Pain is a major symptom in many medical conditions and can significantly interfere with your quality of life and ability to function normally.

Pain is complex and often difficult to define. It has both physical and psychological elements.

It is often described according to where it occurs in the body, such as a headache or back pain. It can also be more widespread, for example arthritis pain or the general aches and pains associated with colds and flu.

While it might not make you feel any better — you are not alone: one in ten people in Australia are experiencing acute pain at any time, and one in five Australians report having chronic pain.

Find out more about pain, pain medicines and other ways to manage your pain.

You can also see our knowledge hubs on headache and low back pain.

Latest information - pain

Audience:
       

(Topic)
06 Nov 2013 Find out about pain relievers containing dextroproproxyphene (e.g. Di-Gesic and Doloxene) and how the new prescribing and supply processes might affect you.
For health professionals (Health professional publication)
14 Oct 2013 Dextropropoxyphene-containing analgesics Di-Gesic and Doloxene will remain registered subject to new conditions.
(Medicine)
17 May 2013 Learn all about ibuprofen, its use to relieve pain or discomfort & fever, dosing, side effects, interactions & who should not take ibuprofen
(Medicine)
17 May 2013 Information on medicines available in Australia containing ibuprofen (anti-inflammatory medicines (NSAIDs)), including our latest evidence-based information and resources for health professionals and consumers. The active ingredient is the chemical in a medicine that makes it work. Medicines that contain the same active ingredient can be available under more than one brand name. Brands include both active ingredients and inactive ingredients. You'll find information about brands of medicines that contain
(Medicine)
17 May 2013 Information on medicines available in Australia containing aspirin (simple pain reliever & fever medicines), including our latest evidence-based information and resources for health professionals and consumers. Aspirin (simple pain reliever & fever medicines) is also known as acetylsalicylic acid (simple pain reliever & fever medicines). The active ingredient is the chemical in a medicine that makes it work. Medicines that contain the same active ingredient can be available under more than one brand name.
(Medicine)
17 May 2013 Learn all about ibuprofen, its use to relieve pain or discomfort & fever, dosing, side effects, interactions & who should not take ibuprofen
(Medicine)
17 May 2013 Learn all about ibuprofen, its use to relieve pain or discomfort & fever, dosing, side effects, interactions & who should not take ibuprofen
(Medicine)
17 May 2013 Learn all about aspirin, its use to relieve pain & fever, side effects, interactions & who should not take aspirin, including children younger than 16 years old
(Medicine)
17 May 2013 Learn all about ibuprofen, its use to relieve pain or discomfort & fever, dosing, side effects, interactions & who should not take ibuprofen
For health professionals (Health professional publication)
04 Apr 2013 Durotram has been deleted from the list of drugs subsidised on the Pharmaceutical Benefits Scheme.